Alert archive / South Carolina / Freeze Warnings in 2017
Freeze Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this freeze warning at Mar 4, 2017, 3:15 PM EST for Berkeley County, Colleton County, Dorchester County, South Carolina. It took effect at Mar 5, 2017, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 3:15 PM EST (20:15 UTC)
- In effect from
- Mar 5, 2017, 12:00 AM EST
- Expired
- Mar 5, 2017, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2446 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WWUS72 KCHS 042015 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 315 PM EST Sat Mar 4 2017 SCZ043>045-050500- /O.NEW.KCHS.FZ.W.0002.170305T0500Z-170305T1400Z/ Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 315 PM EST Sat Mar 4 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EST Sunday. * LOCATIONS...Rural areas of Berkeley, Dorchester and Colleton counties. * TEMPERATURES...In the lower 30s. * TIMING...2 to 3 hours of temperatures 30 to 32 degrees late tonight. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ087-088-SCZ040-042-047-050-052-050500- /O.NEW.KCHS.FR.Y.0001.170305T0500Z-170305T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Jasper-Charleston- Tidal Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 315 PM EST Sat Mar 4 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM EST Sunday. * LOCATIONS...Rural portions of inland southeast Georgia and southeast South Carolina. * TEMPERATURES...In the low to mid 30s. * IMPACTS...Scattered frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation from frost or briefly freezing temperatures. && $$
3 follow-up statements
907 WWUS72 KCHS 050327 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1027 PM EST Sat Mar 4 2017 SCZ043>045-051130- /O.CON.KCHS.FZ.W.0002.170305T0500Z-170305T1400Z/ Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 1027 PM EST Sat Mar 4 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... * LOCATIONS...Rural areas of Berkeley, Dorchester and Colleton counties. * TEMPERATURES...In the upper 30s. * TIMING...2 to 4 hours of temperatures 30 to 32 degrees late tonight and Sunday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ087-088-SCZ040-042-047-050-052-051130- /O.CON.KCHS.FR.Y.0001.170305T0500Z-170305T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Jasper-Charleston- Tidal Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 1027 PM EST Sat Mar 4 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... * LOCATIONS...Rural portions of inland southeast Georgia and southeast South Carolina. * TEMPERATURES...In the mid 30s. * IMPACTS...Scattered frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation from frost or briefly freezing temperatures. && $$
141 WWUS72 KCHS 050849 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 349 AM EST Sun Mar 5 2017 SCZ043>045-051400- /O.CON.KCHS.FZ.W.0002.000000T0000Z-170305T1400Z/ Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 349 AM EST Sun Mar 5 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...Rural areas of Berkeley, Dorchester and Colleton counties. * TEMPERATURES...In the lower 30s. * TIMING...2 to 4 hours of temperatures 30 to 32 degrees late tonight and Sunday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ087-088-SCZ040-042-047-050-052-051400- /O.CON.KCHS.FR.Y.0001.000000T0000Z-170305T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Jasper-Charleston- Tidal Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 349 AM EST Sun Mar 5 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...Rural portions of inland southeast Georgia and southeast South Carolina. * TEMPERATURES...In the mid 30s. * IMPACTS...Scattered frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation from frost or briefly freezing temperatures. && $$
362 WWUS72 KCHS 051335 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 835 AM EST Sun Mar 5 2017 SCZ043>045-051445- /O.EXP.KCHS.FZ.W.0002.000000T0000Z-170305T1400Z/ Inland Colleton-Dorchester-Inland Berkeley- Including the cities of Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 835 AM EST Sun Mar 5 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... $$ GAZ087-088-SCZ040-042-047-050-052-051445- /O.EXP.KCHS.FR.Y.0001.000000T0000Z-170305T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Jasper-Charleston- Tidal Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 835 AM EST Sun Mar 5 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Mar 4, 10:37 AM EST, 4 hours 38 minutes earlier.
Area forecast discussion, Mar 4, 10:37 AM EST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1037 AM EST Sat Mar 4 2017
.SYNOPSIS...
High pressure will linger across the region this weekend, then will
slide off the coast on Monday. A cold front will sweep across the
area Wednesday. High pressure will then build over the region
through late week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Sunny skies and dry, cool weather today as high pressure settles
over the area. Highs on track to top out in the upper 50s north
to middle 60s far south.
Tonight: The pattern favors a setup for excellent radiational
cooling. Surface dew points will be gradually increasing,
lending to a better prognosis for frost development. Scattered
frost is good bet across our n and nw tier of zones with patchy
frost probable in the western fringes of the Charleston County
as well as much of inland southeast GA along and north of I-16.
Northeast flow will keep it milder along the beaches and barrier
islands, especially in GA. There could also be freezing temps
in normally colder locations from Allendale to Smoaks and
Jamestown. Potential frost advisories and/or freeze warnings
will be considered later today.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Sunday and Monday: A mid/upper lvl ridge of high pressure will
slowly expand over the Deep South while sfc high pressure centered
over the Mid-Atlantic states gradually shifts offshore. The pattern
will result in dry, but warming conditions to start off the week.
Sunday morning will start off chilly with perhaps some patchy frost
well inland around daybreak. Conditions will quickly warm into the
mid/upper 60s Sunday afternoon. Locations south of I-16 could see
temps reach 70. Conditions will remain dry through Monday despite
moisture increasing to the area within a east/southeast sfc flow.
Much of the moisture will come in the form of clouds, but warm air
advection will still help temps peak in the lower 70s Monday
afternoon. Temps will remain mild Monday night, dipping into the
low/mid 50s away from the coast.
Tuesday: Sfc high pressure will continue to shift east over the
Atlantic, resulting in a south/southeast wind over the region well
in advance of a cold front approaching from the west. The pattern
will support deep moisture advection to the Southeast and PWATs
approaching 1.5 inches. Despite more cloud cover, temps will likely
be the warmest of the week, peaking in the mid/upper 70s Tuesday
afternoon. A few showers will be possible during the afternoon, but
the bulk of precip should hold off until the cold front makes a
closer approach late.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Deep moisture characterized by PWATs around 1.5 inches will shift
over the region ahead of a cold front that is expected to sweep
through the area Wednesday morning. The best chance of rainfall
should come with the front in the form of showers over most areas
Tuesday night through late Wednesday morning. Dry and slightly
cooler high pressure will then build over the area behind the
departing cold front Thursday and will likely become centered over
the area Friday into Saturday. In general, temps will peak in the
low/mid 70s Wednesday before fropa. Temps will generally peak in the
lower 70s Thursday through Saturday. Overnight lows will range in
the mid/upper 40s through late week.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
VFR at KCHS/KSAV through 12Z Sunday.
Extended Aviation Outlook: VFR conditions are expected at both CHS
and SAV terminals through early Tuesday. Flight restrictions are
possible Tuesday night through Wednesday morning with showers and
low clouds along a passing cold front.
&&
.MARINE...
Small craft advisory conditions ongoing over the marine area
early this morning as high pressure builds in from the north.
Gradients were tight this morning, but expected to weaken from
north to south this afternoon as the center of the high builds
over the Carolinas.
Northeast flow will persist tonight but speeds over SC waters
will be light, mainly 10 kt or less near shore. Grays Reef NMS
seaward should see stronger winds with 15 KT and occasional
higher gusts commonplace.
Sunday through Thursday: Winds/seas will remain below Small Craft
Advisory levels through Monday as sfc high pressure centered over
the Mid-Atlantic states slides offshore. Winds/seas should then
increase/build over the waters ahead of a cold front approaching
from the west Tuesday night, but should remain below Advisory
levels. We could see marginal Small Craft Advisory levels over some
of the waters Wednesday night into early Thursday as southerly winds
turn to northerly within cooler high pressure building behind the
cold front. Conditions will then improve late Thursday as high
pressure continues to build over the waters.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for AMZ350-
352-354.
Small Craft Advisory until 6 PM EST this evening for AMZ374.
&&
NEAR TERM...JRL
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...DPB
MARINE...DPBHazardous weather outlook, Mar 4, 10:28 AM EST, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1028 AM EST Sat Mar 4 2017 GAZ087-088-099>101-114-115-SCZ040-042>045-047-051530- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-Allendale- Hampton-Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- 1028 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Frost/Freeze: Patchy to scattered frost along with freezing temperatures are possible tonight, mainly over inland areas. A Frost Advisory or Freeze Warning could be needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ116>119-137>141-SCZ048>052-051530- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm-Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 1028 AM EST Sat Mar 4 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Mar 4, 10:34 AM EST, 4 hours 41 minutes before
Special Weather Statement National Weather Service Charleston SC 1034 AM EST Sat Mar 4 2017 GAZ087-088-099>101-114>119-137>141-042000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- 1034 AM EST Sat Mar 4 2017 ...FIRE DANGER STATEMENT IN EFFECT THROUGH THIS EVENING... Relative humidity values will drop below 25 percent this afternoon, while northeast winds increase to 10 to 15 mph with locally higher gusts over 20 mph, especially to the east of Interstate 95. As a result, an increased fire danger will continue today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please refer to your local burn permitting authorities on whether you can burn today. If you do burn, you are advised to use extreme caution. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:15 PM EST | Frost Advisory | CHS | Allendale, Hampton | 18 hr |
Nearby
Freeze Warnings in South Carolina, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.